# SDR CA080623003

- Difficulty date: May 14, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,259 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Part number: LW15628
- Condition: Leaking
- Location: Crankcase
- Component: Crankcase
- Component part number: J2BD11F2002
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 2 ROUTINE INSP OF THE ENGINE, IT WAS DISCOVERED THAT THE CRANKSEAL WAS LEAKING. A NEW SEAL WAS INSTALLED AT APPROXIMATLEY 50 HRS. THE NEXT SCHEDULED INSP CARRIED OUT AT 98 HRS REVEALED THE SEAL LEAKING AGAIN. THE ENGINE WAS STILL UNDER WARRENTY AND IT WAS DECIDED TO REMOVE THE ENGINE FROM SERVICE AND INSTALL A NEW ONE. THE ENGINE OVERHAUL FACILITY WAS REQUESTED TO PROVIDE A TEARDOWN REPORT AS A FOLLOW UP.
